Alert archive / South Dakota / High Wind Watches in 2012
High Wind Watch 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at Oct 16, 2012, 12:04 PM CDT for Big Stone County, Traverse County, Minnesota; 10 counties in South Dakota. It took effect at Oct 18, 2012, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 12:04 PM CDT (17:04 UTC)
- In effect from
- Oct 18, 2012, 1:00 AM CDT
- Expired
- Oct 17, 2012, 2:54 PM CDT
- In force
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WWUS73 KABR 161704 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1204 PM CDT TUE OCT 16 2012 ...VERY STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT THROUGH THURSDAY EVENING... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON TONIGHT AND WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWESTERLY WINDS WITH SUSTAINED SPEEDS AROUND 40 MPH. WIND GUSTS COULD REACH AS HIGH AS 55 TO 65 MPH. WINDS MAY DIMINISH SOME WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-170515- /O.UPG.KABR.HW.A.0002.121017T1800Z-121019T0000Z/ /O.NEW.KABR.HW.W.0003.121017T0700Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1204 PM CDT TUE OCT 16 2012 /1104 AM MDT TUE OCT 16 2012/ ...HIGH WIND WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY TO 7 PM CDT /6 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY TO 7 PM CDT /6 PM MDT/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT WEST OF THE MISSOURI RIVER AND CONTINUE THROUGH THURSDAY EVENING. * WINDS...SUSTAINED SPEEDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 65 MPH. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT BEFORE INCREASING BY THURSDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-170515- /O.NEW.KABR.WI.Y.0032.121017T1200Z-121018T0600Z/ /O.NEW.KABR.HW.A.0003.121018T0600Z-121019T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1204 PM CDT TUE OCT 16 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * TIMING...ADVISORY LEVEL WINDS WILL BEGIN WEDNESDAY MORNING. WINDS MAY INTENSIFY ON THURSDAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLY INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH MAINLY ALONG THE COTEAU ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
299 WWUS73 KABR 170038 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 738 PM CDT TUE OCT 16 2012 ...VERY STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT THROUGH THURSDAY EVENING... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION TONIGHT AND WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS AROUND 40 MPH. WIND GUSTS COULD REACH AS HIGH AS 55 TO 65 MPH. WINDS MAY DIMINISH SOME WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-171245- /O.CON.KABR.HW.W.0003.121017T0700Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 738 PM CDT TUE OCT 16 2012 /638 PM MDT TUE OCT 16 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY TO 7 PM CDT /6 PM MDT/ THURSDAY... * TIMING...WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT WEST OF THE MISSOURI RIVER AND CONTINUE THROUGH THURSDAY EVENING. * WINDS...SUSTAINED SPEEDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 65 MPH. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT BEFORE INCREASING BY THURSDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-171245- /O.CON.KABR.WI.Y.0032.121017T1200Z-121018T0600Z/ /O.CON.KABR.HW.A.0003.121018T0600Z-121019T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 738 PM CDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... * TIMING...ADVISORY LEVEL WINDS WILL BEGIN WEDNESDAY MORNING. WINDS MAY INTENSIFY ON THURSDAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLY INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH MAINLY ALONG THE COTEAU ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS.. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HINTZ
388 WWUS73 KABR 170911 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT WED OCT 17 2012 ...VERY STRONG WINDS WILL DEVELOP TODAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN CANADA INTO THE MINNESOTA AND WISCONSIN REGION TODAY THROUGH THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS FROM 25 TO 45 MPH. WIND GUSTS COULD REACH AS HIGH AS 55 TO 65 MPH. WINDS WILL DIMINISH SOME TONIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-172115- /O.CON.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 411 AM CDT WED OCT 17 2012 /311 AM MDT WED OCT 17 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THURSDAY... * TIMING...NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAKING DURING THE AFTERNOON. A SMALL DECREASE IS EXPECTED OVERNIGHT...BUT WINDS WILL INCREASE ONCE AGAIN THURSDAY MORNING. * WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH. THESE SPEEDS WILL SUBSIDE SOME OVERNIGHT...ONLY TO INCREASE INTO THESE LEVELS ONCE AGAIN ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-172115- /O.CON.KABR.WI.Y.0032.121017T1200Z-121018T0600Z/ /O.CON.KABR.HW.A.0003.121018T0600Z-121019T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 411 AM CDT WED OCT 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAKING DURING THE AFTERNOON. A SMALL DECREASE IS EXPECTED OVERNIGHT...BUT WINDS WILL INCREASE ONCE AGAIN THURSDAY MORNING. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. THESE SPEEDS WILL SUBSIDE SOME OVERNIGHT...ONLY TO INCREASE INTO THESE LEVELS ONCE AGAIN ON THURSDAY. SPEEDS MAY POTENTIALLY BE EVEN STRONGER ON THURSDAY...ESPECIALLY IN THE COTEAU REGION OF NORTHEASTERN SOUTH DAKOTA. SPEEDS MAY REACH 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS.. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TMT
524 WWUS73 KABR 171950 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 250 PM CDT WED OCT 17 2012 ...STRONG WINDS WILL CONTINUE INTO TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL DRIFT INTO THE WESTERN LAKES REGION TONIGHT AND THURSDAY. THIS WILL ALLOW VERY STRONG NORTHWEST WINDS TO CONTINUE THROUGH LATE THURSDAY...THOUGH A MODEST DROP OFF IN INTENSITY IS EXPECTED OVERNIGHT. MNZ039-046-SDZ006>008-011-018>023-180800- /O.CAN.KABR.HW.A.0003.121018T0600Z-121019T0600Z/ /O.EXT.KABR.WI.Y.0032.000000T0000Z-121019T0300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 250 PM CDT WED OCT 17 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WATCH. * TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE REST OF THE DAY...AND AGAIN FOR THURSDAY...BUT WITH A SLIGHT DECREASE OVERNIGHT. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE. THESE SPEEDS WILL SUBSIDE SOME OVERNIGHT...ONLY TO INCREASE AGAIN ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS.. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-180800- /O.CON.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 250 PM CDT WED OCT 17 2012 /150 PM MDT WED OCT 17 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THURSDAY... * TIMING...NORTHWEST WINDS WILL CONTINUE. A SMALL DECREASE IS EXPECTED OVERNIGHT...BUT WINDS WILL INCREASE ONCE AGAIN THURSDAY MORNING. * WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS FROM 55 TO 70 MPH WILL CONTINUE. THESE SPEEDS WILL SUBSIDE SOME OVERNIGHT...ONLY TO INCREASE INTO THESE LEVELS ONCE AGAIN ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
315 WWUS73 KABR 171954 CCA NPWABR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 254 PM CDT WED OCT 17 2012 ...STRONG WINDS WILL CONTINUE INTO THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL DRIFT INTO THE WESTERN LAKES REGION TONIGHT AND THURSDAY. THIS WILL ALLOW VERY STRONG NORTHWEST WINDS TO CONTINUE THROUGH LATE THURSDAY...THOUGH A MODEST DROP OFF IN INTENSITY IS EXPECTED OVERNIGHT. MNZ039-046-SDZ006>008-011-018>023-180815- /O.CAN.KABR.HW.A.0003.121018T0600Z-121019T0600Z/ /O.EXT.KABR.WI.Y.0032.000000T0000Z-121019T0300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 254 PM CDT WED OCT 17 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WATCH. * TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE REST OF THE DAY...AND AGAIN FOR THURSDAY...BUT WITH A SLIGHT DECREASE OVERNIGHT. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE. THESE SPEEDS WILL SUBSIDE SOME OVERNIGHT...ONLY TO INCREASE AGAIN ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS.. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-180815- /O.CON.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 254 PM CDT WED OCT 17 2012 /154 PM MDT WED OCT 17 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THURSDAY... * TIMING...NORTHWEST WINDS WILL CONTINUE. A SMALL DECREASE IS EXPECTED OVERNIGHT...BUT WINDS WILL INCREASE ONCE AGAIN THURSDAY MORNING. * WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS FROM 55 TO 70 MPH WILL CONTINUE. THESE SPEEDS WILL SUBSIDE SOME OVERNIGHT...ONLY TO INCREASE INTO THESE LEVELS ONCE AGAIN ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Oct 16, 6:25 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 16, 6:25 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
625 AM CDT TUE OCT 16 2012
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH THURSDAY
SHORTWAVE MOVING ACROSS THE DAKOTAS CURRENTLY WITH CIRCULATION
EVIDENT ON SATELLITE IMAGERY ACROSS CENTRAL SOUTH DAKOTA. A FEW
SPRINKLES HAVE FALLEN WITH THIS WAVE SO HAVE INCLUDED THIS IN THE
FORECAST UP THROUGH 12Z...WHICH BY THAT TIME...ACTIVITY WILL HAVE
MOVED EAST AS THE WAVE BEGINS TO DEPART. ANOTHER MILD DAY IS
EXPECTED TODAY ACROSS THE AREA AS A WEAK UPPER LEVEL RIDGE MOVES
ACROSS THE CWA. 850 MB TEMPS WARM INTO THE TEENS WITH SOUTHWEST
SFC WINDS DEVELOPING. EXPECTING HIGHS IN THE 70S ACROSS THE CWA.
BIG CHANGE BEGINS OVERNIGHT AS A POTENT COLD FRONT TRACKS EAST
ACROSS THE DAKOTAS. SCATTERED LIGHT SHOWERS ARE EXPECTED ALONG THE
FRONT. WINDY/GUSTY NORTHWEST WINDS WILL FOLLOW THE FRONT AND WILL
INCREASE THROUGH THE DAY WEDNESDAY AS LOW PRESSURE STRENGTHENS
ACROSS SOUTHERN CANADA. STRONGEST WINDS WILL BE ACROSS THE WESTERN
CWA ON WEDNESDAY WHERE 850 MB WINDS APPROACH 50 KNOTS. WILL LEAVE
HIGH WIND WATCH IN PLACE NOW AS IT DOES APPEAR CRITERIA FOR THIS
MAY BE MET...AND DEFINITELY WIND ADVISORY AT LEAST. IN FACT...WIND
ADVISORY CRITERIA WILL LIKELY BE REACHED INTO THE JAMES VALLEY AND
MAYBE EVEN FURTHER EAST. HAVE OPTED TO LEAVE HEADLINES ALONE AT
THIS TIME AND LET LATER SHIFTS BETTER DEFINE TIMING AND PLACEMENT
OF ANY POSSIBLE WARNINGS/ADVISORIES AS IT APPEARS THURSDAY WILL BE
VERY WINDY AS WELL. AS THE LOW DRIFTS INTO MINNESOTA ON
THURSDAY...PRESSURE GRADIENT REMAINS VERY TIGHT ACROSS THE WHOLE
CWA. 850 MB WINDS ARE ON THE ORDER OF 60 KNOTS ACROSS THE EASTERN
CWA AND COULD BE LOOKING AT HIGH WIND CRITERIA BEING MET HERE...AS
WELL AS ACROSS THE REST OF THE CWA. ANOTHER DEFINITE WIND ADVISORY
AT THE LEAST BUT WILL NEED TO DEFINE TIMING AND CUTOFF OF ADVISORY
AND POSSIBLE WARNING. BUFKIT ANALYSIS OF BOTH WEDNESDAY AND
THURSDAY LOOKS IMPRESSIVE WITH STEEP LAPSE RATES AND NEARLY
UNIDIRECTIONAL WIND FLOW. MOMENTUM TRANSFER SHOWING HIGH WIND
CRITERIA IN PLACES...MARGINAL IN OTHERS. MODELS ALSO COMING MORE
IN LINE IN SHOWING WRAP AROUND LIGHT RAIN ACROSS THE EASTERN CWA
ON THURSDAY SO HAVE INCREASED PRECIP CHANCES. MUCH COOLER AIR FOR
WEDNESDAY AND THURSDAY AS WELL WITH HIGHS BACK DOWN INTO THE
50S...AND PROBABLY EVEN SOME 40S ON THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
A STRONG LOW PRESSURE SYSTEM WILL BE OVER THE WESTERN GREAT LAKES
TO START THE PERIOD. GOOD AGREEMENT IN THE MODELS THAT WINDY
CONDITIONS AND PRECIPITATION WILL BE ONGOING THURSDAY
EVENING...MAINLY ACROSS THE EASTERN PART OF THE CWA. THE SYSTEM
PUSHES EASTWARD THURSDAY NIGHT AND FRIDAY...BRINGING THE STRONG
WINDS AND PRECIPITATION TO AN END BY FRIDAY MORNING. A WEAK LOW
PRESSURE AREA THEN SETS UP OVER THE PLAINS...BUT LACK OF UPPER
LEVEL SUPPORT AND MOISTURE WILL MEAN NO PRECIPITATION POTENTIAL
WITH IT. SIGNIFICANT DIFFERENCES THEN BEGIN TO SHOW UP IN THE
MODELS AS THE ECMWF BRINGS IN SOME POST FRONTAL PRECIPITATION
POTENTIAL TOWARD THE END OF THE PERIOD...AND THE GFS DROPS FAIRLY
STRONG HIGH PRESSURE OVER THE REGION. THIS LEAVES LOW CONFIDENCE
IN THE FORECAST FOR SUNDAY AND MONDAY...AND HAVE OPTED TO STICK
CLOSE TO THE ALLBLEND...BUT DID LOWER POPS JUST A BIT TO ACCOUNT
FOR THE POSSIBILITY OF THE GFS SOLUTION VERIFYING.
NEAR TO SLIGHTLY BELOW NORMAL DAYTIME HIGH TEMPERATURES IN THE
UPPER 40S TO MID 50S WILL BE THE RULE DURING THE PERIOD...WITH THE
EXCEPTION OF SATURDAY WHEN SOME PRE FRONTAL WAA DEVELOPS AND LOOKS
TO ALLOW TEMPERATURES TO REACH 60S MOST AREAS.
&&
.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT.
BKN-OVC CIGS AOA 6K FEET WILL CLEAR THE CENTRAL AND EASTERN CWA BY
MIDDAY OR SO...WITH HIGH CLOUD COVER STREAMING IN BEHIND IT. A
STRONG FRONTAL BOUNDARY WILL TRACK ACROSS THE AREA DURING THE
EVENING AND EARLY OVERNIGHT HOURS...WITH SOME SCATTERED POST
FRONTAL RAIN SHOWERS POSSIBLE TONIGHT. WEST TO NORTHWEST WINDS
WILL INCREASE INTO THE 20 TO 35 MPH RANGE BEHIND THE FRONT AS
WELL...MAINLY AFFECTING KPIR AND KMBG BETWEEN 07Z AND 12Z
WEDNESDAY. VSBYS WILL BE UNRESTRICTED.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
MN...NONE.
&&
SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Oct 16, 5:16 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 516 AM CDT TUE OCT 16 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-171030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 516 AM CDT TUE OCT 16 2012 /416 AM MDT TUE OCT 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG WINDS WILL OCCUR ACROSS THE AREA WEDNESDAY AND THURSDAY. SUSTAINED SPEEDS WILL RANGE FROM 25 TO 40 MPH WITH GUSTS APPROACHING 55 TO 60 MPH. THESE STRONG WINDS WILL BE FELT ACROSS CENTRAL SOUTH DAKOTA ON WEDNESDAY...AND ACROSS THE ENTIRE FORECAST AREA ON THURSDAY. THE GRASSLAND FIRE DANGER WILL ALSO REACH THE VERY HIGH TO EXTREME CATEGORY ON WEDNESDAY DUE TO THE VERY STRONG WINDS AND LOW HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:04 PM CDT | Wind Advisory | ABR | Big Stone, Traverse | 66 hr |
| Oct 16, 11:56 AM CDT | Red Flag Warning | ABR | 34 hr | |
| Oct 16, 12:04 PM CDT | High Wind Warning | ABR | Brown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more | 58 hr |
Nearby
High Wind Watches in South Dakota, 2012High Wind Watches in Minnesota, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.